Alert archive / West Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 5, NWS Charleston, WV

June 13, 2013Braxton County, Gilmer County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 13, 2013, 7:35 AM EDT for Braxton County, Gilmer County, West Virginia. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2013, 7:35 AM EDT (11:35 UTC)
Expired
Jun 13, 2013, 3:30 PM EDT
In force
8 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Braxton County, WV, Gilmer County, WV

The radar

The Charleston,WV radar (KRLX), 87 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 10:00 AM EDTFLASH FLOOD10 Ssw Cedar Creek State, WVLAUREL RUN ROAD (COUNTY ROUTE 26/3) WASHED OUT DUE TO FLASH FLOODING. LAUREL RUN IS A HEADWATER CREEK OF THE RIGHT FORK OF STEER CREEK.
Jun 13, 10:00 AM EDTFLASH FLOOD10 Wnw Gassaway, WVHIGH WATER ON MILL FORK ROAD (COUNTY ROUTE 16). WATER HAS SUBSIDED.
Jun 13, 10:00 AM EDTFLASH FLOOD8 Wsw Gassaway, WVDESSIE ROAD WAS CLOSED DUE TO FLOODING...WATER IS SUBSIDING NOW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 145 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 11.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1421 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
1.7
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WGUS51 KRLX 131135
FFWRLX
WVC007-021-131530-
/O.NEW.KRLX.FF.W.0005.130613T1135Z-130613T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
735 AM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BRAXTON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF SUTTON...
  SOUTHERN GILMER COUNTY IN WEST VIRGINIA...

* UNTIL 1130 AM EDT

* AT 730 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. ADDITIONAL 
RAINFALL IS EXPECTED OVER THE WARNED AREA OVER THE NEXT SEVERAL 
HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EXCHANGE...
  SHOCK...CEDARVILLE...STUMPTOWN AND NORMANTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHARLESTON.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3870 8064 3863 8079 3863 8097 3867 8103
      3873 8099 3876 8101 3877 8104 3879 8105
      3882 8102 3886 8100 3885 8070 3880 8064

$$

28
3 follow-up statements
348 
WGUS71 KRLX 131440
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1040 AM EDT THU JUN 13 2013

WVC007-021-131530-
/O.CON.KRLX.FF.W.0005.000000T0000Z-130613T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILMER WV-BRAXTON WV-
1040 AM EDT THU JUN 13 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR
NORTHWESTERN BRAXTON AND SOUTHERN GILMER COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
EXCHANGE...GASSAWAY...CEDARVILLE...ROSEDALE...STUMPTOWN AND 
NORMANTOWN.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

THE HEAVIER RAIN FROM EARLIER THIS MORNING HAVE EXITED.  RAIN AMOUNTS
OF 2 TO 2.5 INCHES FELL IN LESS THAN 3 HOURS IN MUCH OF THE WARNED 
AREA.  

ANOTHER BRIEF ROUND OF DOWNPOURS COULD ARRIVE BY NOON.  AS A 
RESULT...THE FLASH FLOOD WATCH REMAINS POSTED FOR MUCH OF TODAY.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING 
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3870 8064 3863 8079 3863 8097 3867 8103
      3873 8099 3876 8101 3877 8104 3879 8105
      3882 8102 3886 8100 3885 8070 3880 8064

$$

22
742 
WGUS51 KRLX 131505
FFWRLX
WVC007-021-131930-
/O.EXT.KRLX.FF.W.0005.000000T0000Z-130613T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1105 AM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BRAXTON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF SUTTON...
  SOUTHERN GILMER COUNTY IN WEST VIRGINIA...

* UNTIL 330 PM EDT

* AT 1055 AM EDT...SMALL STREAM FLOODING FROM THE EARLY MORNING RAIN
  WAS STILL CONTINUING. AN ADDITIONAL DOWNPOUR IS EXPECTED EARLY 
  THIS AFTERNOON...SAY BETWEEN NOON AND 1 PM.  THIS COULD DELAY THE
  RECEDING OF THE WATER LEVELS  
    
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EXCHANGE...
  SHOCK...CEDARVILLE...ROSEDALE...STUMPTOWN AND NORMANTOWN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3870 8064 3863 8079 3863 8097 3867 8103
      3873 8099 3876 8101 3877 8104 3879 8105
      3882 8102 3886 8100 3885 8070 3880 8064

$$

22
409 
WGUS71 KRLX 131926
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
326 PM EDT THU JUN 13 2013

WVC007-021-131936-
/O.EXP.KRLX.FF.W.0005.000000T0000Z-130613T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILMER WV-BRAXTON WV-
326 PM EDT THU JUN 13 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM EDT FOR NORTHWESTERN
BRAXTON AND SOUTHERN GILMER COUNTIES...

HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD 
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING 
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3870 8064 3863 8079 3863 8097 3867 8103
      3873 8099 3876 8101 3877 8104 3879 8105
      3882 8102 3886 8100 3885 8070 3880 8064

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:59 AM EDT, 36 minutes earlier.

Area forecast discussion, Jun 13, 6:59 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
659 AM EDT THU JUN 13 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM AND COLD FRONT PASS TODAY. HIGH PRESSURE FOR
THE BEGINNING OF THE WEEKEND. A FRONTAL BOUNDARY PROVIDES CHANCES OF
SHOWERS FOR THE END OF THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
MCS WILL CONTINUE TO MOVE THROUGH THE NORTHERN AND CENTRAL PORTION
OF THE CWA AND EXIT THIS MORNING. VERY GUSTY WINDS UP TO
40KTS...HEAVY DOWNPOURS AND HAIL HAVE BEEN NOTED WITH THIS.
MODELS ARE CONSISTENT WITH A BAND OF POTENTIALLY HEAVY CONVECTION
SETTING UP AND SPREADING OUT AHEAD OF AND ALONG THE TRAILING COLD
FRONT FROM LOW PRESSURE OVER THE LOWER GREAT LAKES FORECAST TO
MOVE EASTWARD TODAY AND END UP ALONG THE MID-ATLANTIC COAST BY
THIS EVENING. WITH THE RAINS FROM THE MCS AND THIS FRONT WILL
CONTINUE WITH THE FFA OVER THE NE PORTION OF THE CWA. FRONT EXITS
TONIGHT WILL CLEARING BEING ON THE SLOW SIDE WITH PLENTY OF LOW
LEVEL MOISTURE LINGERING. TEMPERATURES WILL BE A TAD COOLER WITH
WIND...RAIN AND CLOUDS AROUND TO TODAY. TONIGHT DON'T ANTICIPATE
ANY FOG FORMING TONIGHT WITH SLOW CLEARING AND SOME LINGERING
WIND. GENERALLY WENT WITH CONSENSUS GUIDANCE FOR HIGHS AND LOWS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
MODELS SHOWING A BIT OF LINGERING MOISTURE IN NORTHEASTERN WEST
VIRGINIA ON FRIDAY. WITH MODELS BEING FAIRLY CONSISTENT...INCREASED
POPS SOME DURING THE DAYTIME HEATING HOURS.

MODELS SHOWING SOME MID LEVEL MOISTURE COMING IN LATE SATURDAY...BUT
MODELS SOUNDINGS DO NOT SUPPORT PRECIPITATION. THEREFORE...WILL
LEAVE DRY UNTIL SUNDAY WHEN THE SOUNDINGS MOISTEN ENOUGH TO PRODUCE
PRECIPITATION.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
MODELS IN DECENT AGREEMENT IN DEAMPLIFYING...AND THEN
REESTABLISHING...THE EASTERN UPPER TROUGH DURING THE EXTENDED
PERIOD.  DURING THE INTERVENING PERIOD OF ZONAL FLOW...A COUPLE OF
MIDLEVEL WAVES WILL BE RIDING ACROSS.  THE FIRST WILL PUSH A WARM
FRONT THROUGH SATURDAY NIGHT INTO SUNDAY.  THE SECOND...MORE
SIGNIFICANT DISTURBANCE WILL CROSS MONDAY/MONDAY NIGHT WITH A COLD
FRONT...AND WILL BE DISTURBANCE THAT DIGS THE TROUGH ONCE AGAIN.
THESE SYSTEMS WILL BE INDIVIDUALLY PROGRESSIVE...BUT RAIN TOTALS MAY
EVENTUALLY HAVE TO BE WATCHED ESPECIALLY IN AREAS THAT GET THE MOST
RAIN FROM THE SYSTEM TONIGHT AND TOMORROW.  HIGH PRESSURE THEN
RETURNS WEDNESDAY WITH DRY WEATHER.

USED HPC GRIDDED GUIDANCE HEAVILY FOR THIS PERIOD.  SUGGESTED
TEMPERATURES WERE NOT FAR FROM MEX/ENSEMBLE NUMBERS AND DID NOT
STRAY FAR FROM SEASONAL NORMS...WHICH SEEMED REASONABLE.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
SEVERAL FORECAST CHALLENGES THROUGH THE TAF PERIOD. FIRST CONVECTIVE
COMPLEX EXITS THIS MORNING...VERY GUSTY WINDS 15 TO 30KTS WILL
PREVAIL BEHIND IT. THEN ANOTHER ROUND OF STORMS WITH THE COLD
FRONT THIS AFTERNOON. MVFR TO IFR AND GUSTY WINDS POSSIBLE IN ANY
STRONGER CELLS WITH THE FRONT...WITH MVFR CEILINGS
BEHIND THE COLD FRONT. VFR CONDITIONS RETURN AFT 04Z FRIDAY FOR
ALL SITES.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF COLD FRONT COULD
VARY...ALONG WITH THE LOWER CATEGORY CEILINGS THAT WILL BE LEFT
BEHIND THE FRONT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EDT 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  M    M    M    M    M    M    M    M    H    H    H    H
HTS CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    M    M    M    M    M    H    H    H    H
EKN CONSISTENCY  M    M    M    M    M    M    M    H    H    M    M    M
PKB CONSISTENCY  L    L    H    M    M    H    H    H    H    H    H    H
CKB CONSISTENCY  L    L    L    H    H    H    H    H    H    H    H    H

AFTER 12Z FRIDAY...
LINGERING IFR POSSIBLE IN THE NORTHERN MOUNTAINS THROUGH FRIDAY
MORNING. IFR FOG POSSIBLE IN VALLEYS SATURDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ009>011-
     016>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR OHZ076.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JS/RPY/CL
NEAR TERM...JS
SHORT TERM...RPY
LONG TERM...CL
AVIATION...JS
Hazardous weather outlook, Jun 13, 4:04 AM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
404 AM EDT THU JUN 13 2013

VAZ003-004-WVZ033>036-140815-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
404 AM EDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ037-038-046-140815-
NICHOLAS-WEBSTER-POCAHONTAS-
404 AM EDT THU JUN 13 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ039-040-047-140815-
UPSHUR-BARBOUR-RANDOLPH-
404 AM EDT THU JUN 13 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

THERE IS A ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101-OHZ066-067-075-083>087-WVZ006>008-014-015-140815-
GREENUP-PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-CABELL-MASON-JACKSON WV-PUTNAM-KANAWHA-
404 AM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ076-WVZ009>011-016>020-027>032-140815-
WASHINGTON-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
404 AM EDT THU JUN 13 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ102-103-105-WVZ005-013-024>026-140815-
CARTER-BOYD-LAWRENCE KY-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-
404 AM EDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 13, 5:13 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
513 AM EDT THU JUN 13 2013

OHZ085>087-WVZ006>008-013>016-018-131030-
CABELL WV-CALHOUN WV-GALLIA OH-JACKSON WV-KANAWHA WV-LAWRENCE OH-
LINCOLN WV-MASON WV-MEIGS OH-PUTNAM WV-ROANE WV-
513 AM EDT THU JUN 13 2013

...STRONG THUNDERSTORMS WILL AFFECT CABELL...GALLIA...JACKSON...
LAWRENCE...MASON...NORTHERN KANAWHA...NORTHWESTERN LINCOLN...
PUTNAM...ROANE...SOUTHEASTERN MEIGS AND SOUTHERN CALHOUN COUNTIES...

AT 506 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 4
MILES NORTHEAST OF RACINE TO 7 MILES NORTHEAST OF RIO GRANDE TO 9
MILES SOUTH OF OAK HILL...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. HEAVY RAIN
COULD ALSO OBSCURE VISIBILITIES WHICH COULD MAKE THE MORNING COMMUTE
HAZARDOUS.

IN ADDITION TO THE HEAVY RAIN AND WINDS...EXPECT INTENSE LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 6 AND 51 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 106 AND
156 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 4 AND 36.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3868 8277 3872 8271 3897 8223 3914 8175
      3909 8174 3900 8154 3892 8151 3891 8131
      3873 8099 3857 8113 3848 8127 3837 8177
      3815 8222 3818 8228 3833 8230 3831 8235
      3840 8249 3841 8258 3855 8271 3857 8281

28
Special weather statement, Jun 13, 5:37 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
537 AM EDT THU JUN 13 2013

WVZ030>032-039-040-047-131015-
BARBOUR WV-HARRISON WV-LEWIS WV-RANDOLPH WV-TAYLOR WV-UPSHUR WV-
537 AM EDT THU JUN 13 2013

...STRONG THUNDERSTORMS WILL AFFECT BARBOUR...NORTH CENTRAL
RANDOLPH...NORTHEASTERN LEWIS...NORTHERN UPSHUR...SOUTHEASTERN
HARRISON AND TAYLOR COUNTIES...

AT 536 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
GRAFTON TO 7 MILES NORTHWEST OF PHILIPPI TO WESTON...MOVING EAST AT
40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR MOATSVILLE AROUND 545 AM...LORENTZ AROUND
550 AM...VOLGA AROUND 555 AM...TALLMANSVILLE AROUND 600 AM...ELLAMORE
AROUND 610 AM AND JUNIOR AROUND 615 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
94 AND 109.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3877 7989 3903 8059 3925 8019 3945 7991
      3944 7989 3931 7989 3929 7986 3925 7984
      3923 7980 3913 7983 3909 7978 3904 7977
      3899 7959

28
Special weather statement, Jun 13, 6:07 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
607 AM EDT THU JUN 13 2013

OHZ085-WVZ007>009-016>020-028>032-038>040-047-131100-
BARBOUR WV-BRAXTON WV-CALHOUN WV-DODDRIDGE WV-GILMER WV-HARRISON
WV-JACKSON WV-LEWIS WV-MASON WV-MEIGS OH-RANDOLPH WV-RITCHIE
WV-ROANE WV-TAYLOR WV-UPSHUR WV-WEBSTER WV-WIRT WV-WOOD WV-
607 AM EDT THU JUN 13 2013

...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT
BARBOUR...BRAXTON...CALHOUN...GILMER...JACKSON...LEWIS...MASON...NORTH
 CENTRAL WEBSTER...NORTHERN ROANE...SOUTHEASTERN MEIGS...SOUTHERN
DODDRIDGE...SOUTHERN HARRISON...SOUTHERN RITCHIE...SOUTHERN
WOOD...TAYLOR...UPSHUR...WEST CENTRAL RANDOLPH AND WIRT COUNTIES...

AT 601 AM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE MOVING
OVER THE AREA.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN
MILE MARKERS 125 AND 166 IN WEST VIRGINIA...I-79 BETWEEN MILE
MARKERS 60 AND 123.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3862 8009 3868 8219 3910 8185 3937 7989
      3931 7989 3923 7980

21
Special weather statement, Jun 13, 6:07 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
607 AM EDT THU JUN 13 2013

WVZ028>030-039-047-131045-
BRAXTON WV-GILMER WV-LEWIS WV-RANDOLPH WV-UPSHUR WV-
607 AM EDT THU JUN 13 2013

...A STRONG THUNDERSTORM WILL AFFECT GILMER...NORTHERN BRAXTON...
SOUTHERN LEWIS...SOUTHERN UPSHUR AND WEST CENTRAL RANDOLPH
COUNTIES...

AT 606 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF GLENVILLE...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL IS POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CEDARVILLE AROUND 615 AM...STOUTS MILLS
AROUND 620 AM...BURNSVILLE AROUND 625 AM...FALLS MILLS AROUND 630
AM...IRELAND AROUND 635 AM AND ROCK CAVE AROUND 640 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
71 AND 93.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3866 8011 3870 8033 3873 8035 3872 8044
      3874 8046 3872 8047 3880 8104 3885 8100
      3892 8102 3893 8100 3898 8100 3903 8058
      3889 8009

28
Local storm report, Jun 13, 6:16 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 AM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HAIL             RAVENSWOOD              38.96N  81.76W
06/13/2013  E0.88 INCH       JACKSON            WV   PUBLIC

            STRONG WINDS... HEAVY RAIN AND NICKEL SIZED HAIL
            REPORTED AT THE MCDONALDS ON WASHINGTON ST. IN
            RAVENSWOOD... WV.

&&

EVENT NUMBER RLX1300624

JM
Special weather statement, Jun 13, 6:38 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
638 AM EDT THU JUN 13 2013

WVZ013>016-018-026>028-036>038-047-131200-
BOONE WV-BRAXTON WV-CALHOUN WV-CLAY WV-FAYETTE WV-KANAWHA WV-
LINCOLN WV-NICHOLAS WV-PUTNAM WV-RANDOLPH WV-ROANE WV-WEBSTER WV-
638 AM EDT THU JUN 13 2013

...STRONG THUNDERSTORMS WILL AFFECT BRAXTON...CLAY...KANAWHA...
NICHOLAS...NORTHEASTERN BOONE...NORTHEASTERN LINCOLN...NORTHWESTERN
FAYETTE...SOUTHEASTERN CALHOUN...SOUTHERN PUTNAM...SOUTHERN ROANE...
SOUTHWESTERN RANDOLPH AND WEBSTER COUNTIES...

AT 636 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 8
MILES NORTH OF SUTTON TO 15 MILES SOUTHWEST OF SPENCER TO 6 MILES
WEST OF NITRO...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO...VERY
HEAVY RAINFALL COULD OBSCURE VISIBILITIES MAKING THE MORNING COMMUTE
HAZARDOUS. ALLOW EXTRA TIME THIS MORNING IF TRAVELING.

THESE STORMS WILL BE NEAR WILSIE...LEFT HAND...SOD...AND TORNADO
AROUND 645 AM...AMMA...NEBO...FLATWOODS...AND DUNBAR AROUND 650 AM...
SERVIA AND FRAMETOWN AROUND 655 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 43 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
116 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 71...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 62 AND 95.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3797 8134 3799 8152 3828 8205 3836 8208
      3862 8150 3875 8100 3872 8098 3878 8086
      3865 8002

28

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 10:55 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Lewis50 min
Jun 12, 11:34 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Tyler41 min
Jun 13, 12:13 AM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Taylor47 min
Jun 13, 12:18 AM EDTSevere Thunderstorm WarningRLXBarbour, Randolph42 min
Jun 13, 1:05 AM EDTSevere Thunderstorm WarningRLXBarbour, Taylor25 min
Jun 13, 3:35 AM EDTSpecial Weather StatementRLXPleasants, Tyler, Wood55 min
Jun 13, 4:12 AM EDTSpecial Weather StatementRLXJackson, Mason63 min
Jun 13, 4:22 AM EDTSpecial Weather StatementRLXCalhoun, Doddridge, Gilmer, Harrison, Lewis, Pleasants and 5 more53 min
Jun 13, 5:13 AM EDTSpecial Weather StatementRLXCabell, Jackson, Mason, Putnam, Roane77 min
Jun 13, 5:27 AM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane, Wirt33 min
Jun 13, 5:37 AM EDTSpecial Weather StatementRLXBarbour, Taylor, Upshur38 min
Jun 13, 5:58 AM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Roane, Wirt47 min
Jun 13, 6:07 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Calhoun, Gilmer, Harrison, Jackson and 7 more53 min
Jun 13, 6:38 AM EDTSpecial Weather StatementRLXBraxton, Clay, Kanawha, Nicholas, Webster82 min
Jun 13, 7:09 AM EDTFlash Flood WarningRLXCalhoun, Roane8 hr
Jun 13, 8:13 AM EDTSpecial Weather StatementRLXFayette, Nicholas, Pocahontas62 min
Jun 13, 8:26 AM EDTFlash Flood WarningRLXBraxton, Clay, Nicholas, Pocahontas, Randolph, Webster7 hr
Jun 13, 9:57 AM EDTSpecial Weather StatementRLXMason63 min
Jun 13, 10:08 AM EDTSpecial Weather StatementRLXBarbour, Doddridge, Harrison, Pleasants, Ritchie, Taylor37 min
Jun 13, 10:09 AM EDTSpecial Weather StatementRLXBarbour, Doddridge, Harrison, Pleasants, Ritchie, Taylor36 min
Jun 13, 11:04 AM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 6 more71 min
Jun 13, 11:40 AM EDTSpecial Weather StatementRLXBoone, Cabell, Lincoln, Logan, Wayne65 min
Jun 13, 12:04 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Doddridge, Gilmer, Harrison, Lewis and 2 more56 min
Jun 13, 12:12 PM EDTFlash Flood WarningRLXTaylor4 hr
Jun 13, 12:15 PM EDTSpecial Weather StatementRLXClay, Kanawha, Nicholas, Pocahontas, Webster60 min
Jun 13, 12:18 PM EDTSevere Thunderstorm WarningRLXBoone, Clay, Fayette, Kanawha, Lincoln, Nicholas and 1 more57 min
Jun 13, 12:24 PM EDTSpecial Weather StatementRLXBraxton, Randolph51 min
Jun 13, 12:30 PM EDTSpecial Weather StatementRLXBoone, Lincoln, Logan, Mingo45 min
Jun 13, 12:40 PM EDTSpecial Weather StatementRLXMcDowell50 min
Jun 13, 12:48 PM EDTSpecial Weather StatementRLXCabell, Putnam57 min
Jun 13, 12:57 PM EDTSpecial Weather StatementRLXTucker33 min
Jun 13, 1:03 PM EDTSevere Thunderstorm WarningRLXMcDowell57 min
Jun 13, 1:15 PM EDTFlash Flood WarningRLXHarrison, Lewis3 hr
Jun 13, 1:16 PM EDTSpecial Weather StatementRLXFayette, McDowell, Raleigh, Wyoming59 min
Jun 13, 1:18 PM EDTSpecial Weather StatementRLXPocahontas, Randolph27 min
Jun 13, 1:24 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh36 min
Jun 13, 3:41 PM EDTSpecial Weather StatementRLXBarbour109 min
Jun 13, 5:52 PM EDTSpecial Weather StatementRLXRoane3 hr

Nearby

Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.